Alert archive / Vermont / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jan 24, 1999, 9:50 AM EST for Rutland County, Vermont. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 24, 1999, 9:50 AM EST (14:50 UTC)
- Expired
- Jan 24, 1999, 6:50 PM EST
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
County Rutland County, VT
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 241454 FFWBTV VTC001-007-021-023-242350- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 950 AM EST SUN JAN 24 1999 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLOOD WARNING FOR... CHITTENDEN COUNTY IN NORTHWESTERN VERMONT ADDISON COUNTY IN WEST CENTRAL VERMONT WASHINGTON COUNTY IN NORTH CENTRAL VERMONT RUTLAND COUNTY IN SOUTHWESTERN VERMONT * UNTIL 650 PM EST * AT 950 AM EST...RAIN AND MELTING SNOW HAVE BROUGHT MANY OF THE SMALL STREAMS AND RIVERS TO BANKFUL. THE BROWNS RIVER IS REPORTEDLY WITHIN A FOOT OF BANKFUL ALONG ROUTE 128 IN WESTFORD AND STILL RISING. THE NEW HAVEN IS RUNNING VERY HIGH AND STILL COMING UP... BUT NOT OVER ITS BANK AS OF 950 AM. THE MAD RIVER IS STILL CLOGGED WITH ICE AND AT BANKFUL AT WARREN...AN ICE JAM MAY FORM DURING THE LATE MORNING HOURS. THE OTTER CREEK IS RISING AS WELL AND SHOULD LEAVE ITS BANKS BY EARLY THIS AFTERNOON. DO NOT 6DRIVE ACROSS FLOODED ROADS. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DIGIORGI &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 1:30 AM EST, 8 hours 20 minutes earlier.
Area forecast discussion, Jan 24, 1:30 AM EST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 130 AM EST SUN JAN 24 1999 CD FNT WL ROLL ACRS FA THIS MRNG. TIMING LOOKS LIKE JUST BFR 12Z ST LAW VLY...14-15Z CHMPLN VLY...AND 16-17Z CT VLY. PCPN WL SHUT OFF PRETTY QUICKLY BHND FNT...BUT MTN ZNS MAY SEE SCT -SHRA CHGG TO -SHSN THIS AFTN AS COLDER AIR SWEEPS IN. SNOWMELT IS IN FULL GEAR ACRS NRN NY AND CHMPLN VLY BUT TEMPS E OF GRN MTNS STL IN 30S SO NOT AS MUCH HAPPENING THERE. WHILE PCPN TOTALS WL PRBLY BE ARND 0.50-0.75 INCHES THERE WILL BE ENUF SNOWMELT TO RAISE RIVER LVLS AND PSBLY LEAD TO ICE JAMS. WL MAINTAIN FLD WTCH. CLDS WL STICK ARND FA TNT AND INTO TMRW. LOOKS LIKE A CHC OF FLRYS IN THE VLYS AND FLRYS/-SHSN IN MTNS AS CPL OF SFC TROFS MV THRU. HIGH PRES BEGINS BUILDING IN LTR TMRW WITH CLRG IN ST LAW VLY LTR TMRW AFTN. FOR HIGHS TDY IT WL BE BEST TO ADVERTISE ERLY HIGHS (BASED ON TEMPS AT ISSUANCE TIME) NR 50 OR 45-50 WITH TEMPS FALLING INTO THE UPR 30S (LWR-MID 30S NRN ADRNDCKS) THIS AFTN. FWC TEMPS TNT/TMRW LOOK OK BASED ON TEMPS OVR MID WEST. MCGILL
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:50 AM EST | Flash Flood Warning | BTV | Addison, Chittenden, Washington | 9 hr |
| Jan 24, 11:24 AM EST | Flash Flood Warning | BTV | Franklin, Lamoille, Orleans | 7 hr |
| Jan 24, 12:47 PM EST | Flash Flood Warning | BTV | Orange, Windsor | 6 hr |
Nearby
Flash Flood Warnings in Vermont, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.